LEONARD E. GATELY III, M.D.; MICHAEL A. LAM, M.D.
Toxic epidermal necrolysis is one of the most severe adverse reactions to a drug. A mortality rate of approximately 25% has been reported (1, 2). The reaction can occur in association with many drugs (3). Fatal cases have been reported with phenytoin (Dilantin) in conjunction with other drugs (4, 5). We report a case of toxic epidermal necrolysis associated with the administration of phenytoin alone.
A 67-year-old man presented to a hospital emergency room with a 2-d history of generalized burning pruritus and burning of his eyes. He was ambulatory, afebrile, and oriented with scaling of the face and erythema
Learn more about subscription options.
Register Now for a free account.
GATELY LE, LAM MA. Phenytoin-Induced Toxic Epidermal Necrolysis. Ann Intern Med. 1979;91:59–60. doi: 10.7326/0003-4819-91-1-59
Download citation file:
Published: Ann Intern Med. 1979;91(1):59-60.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only